Alert archive / Michigan / Small Craft Advisories in 2024
Small Craft Advisory 49, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jun 9, 2024, 3:37 AM EDT. It took effect at Jun 9, 2024, 6:00 PM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2024, 3:37 AM EDT (07:37 UTC)
- In effect from
- Jun 9, 2024, 6:00 PM EDT
- Expired
- Jun 10, 2024, 11:00 PM EDT
- In force
- 29 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 3:01 AM EDT, 36 minutes earlier. Its key messages:
- Patchy Fog Through Sunrise, Breezy Today
- Cool Monday night, then a warming trend
- Chance of rain Tuesday night through Thursday night
Area forecast discussion, Jun 9, 3:01 AM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
301 AM EDT Sun Jun 9 2024
.KEY MESSAGES...
- Patchy Fog Through Sunrise, Breezy Today
- Cool Monday night, then a warming trend
- Chance of rain Tuesday night through Thursday night
&&
.DISCUSSION...
Issued at 259 AM EDT Sun Jun 9 2024
- Patchy Fog Through Sunrise, Breezy Today
Low stratus and patchy fog are currently affecting areas south of
M46. This will dissipate just after daybreak as winds increase and
solar heating takes effect. The main weather consideration today
will be the wind, as steep lapse rates (9-10 C/km) up to 700mb are
expected in combination with a 25-35 knot low-level jet. Gusts of 30-
40 mph are likely, with about a 10 percent chance of isolated gusts
exceeding 40 mph. Otherwise, mostly sunny skies are expected this
morning once stratus burns off. However, a weak shortwave and
associated deeper moisture will cause increasing clouds near and
north of I96 this afternoon. Highs will range from the mid 60s near
US10 to the mid 60s south of I94.
By Monday, the shortwave exits with approaching surface and upper-
level ridging moving into place. Northerly flow will advect dry air
into the area and by extension skies will be sunny. The northerly
flow keeps conditions cool like today so highs will be around 70.
- Cool Monday night, then a warming trend
Monday night will be the coolest night of the period. Lows will be
in the lower to mid 40s. However, across the northern cwa, upper 30s
will be common. As the center of the surface moves east Tuesday,
southwest winds will develop and we'll see temperatures steadily
rise throughout the week. Highs in the mid 70s Tuesday will climb to
the mid 80s by Thursday.
- Chance of rain Tuesday night through Thursday night
Models are hinting at a couple of chances of rain during the period.
The first chance is Tuesday night, mainly over the northern half of
the cwa as a short wave moves across the UP and northern Lower. Chc
PoPs will cover this north of M-57 with little chance of seeing rain
south of there.
An approaching cold front Wednesday night and Thursday will provide
the best chance of rain for the week, but even that's only chc PoPs.
A narrow ribbon of higher CAPE just ahead of the front may help to
trigger a few showers/storms. We'll have to see how this evolves,
but it could end up being a fairly dry week.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 151 AM EDT Sun Jun 9 2024
Nighttime microphysics mode on satellite imagery shows an
expanding area of fog/stratus impacting the terminals. Quite a bit
of IFR/LIFR conditions developing. These conditions should
continue through the rest of the night before improving during the
morning. We'll see a wind shift to the northwest by mid day as a
cold front moves through.
&&
.MARINE...
Issued at 259 AM EDT Sun Jun 9 2024
...Marine
We start the day with sub-criteria winds and waves. However, by late
afternoon into the evening, north-northwest winds of 15-20 knots
gusting to 25 knots develop over the lake. Gusty winds persist
through much of the night before subsiding for a few hours early
Monday. Monday afternoon sees a classic "approaching high" setup
causing another round of elevated winds to develop. Both rounds of
winds will push waves into the 3-5 foot range over most of the
nearshore waters. Waves and winds subside Monday evening as the
high moves overhead.
Will be issue a Small Craft Advisory from early this evening to late
Monday evening from Manistee to St. Joseph. For Beach Hazards
Statements, will issue for Mason and Oceana Counties tonight
through Monday morning. Swim risk Monday afternoon in this area
looks to stay moderate due to the wind direction. Muskegon county
looks to be protected from hazardous waves in the surf zone so
will leave them out at this time. Finally, for Ottawa County south
to Van Buren county both rounds risk hazardous waves and currents
so will issue a beach hazards statement from mid-evening to late
Monday evening. North sides of piers will be the most dangerous
given wind direction.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from this evening through Monday morning
for MIZ037-043.
Beach Hazards Statement from this evening through Monday evening
for MIZ056-064-071.
MARINE...Small Craft Advisory from 6 PM this evening to 11 PM EDT Monday
for LMZ844>849.
&&
DISCUSSION...04/Thomas
AVIATION...04
MARINE...ThomasHazardous weather outlook, Jun 9, 3:05 AM EDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 305 AM EDT Sun Jun 9 2024 MIZ037>040-043>046-050>052-056>059-064>067-071>074-100715- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 305 AM EDT Sun Jun 9 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No Hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible mid-week, particularly Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-100715- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 305 AM EDT Sun Jun 9 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft and beachgoers this evening and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds and waves will be hazardous to small craft and beachgoers through late Monday evening. Thunderstorms are possible mid-week, particularly Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:36 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 43 hr |
Nearby
Small Craft Advisories in Michigan, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.